Research Repository

On finite simple images of triangle groups

Jambor, Sebastian and Litterick, Alastair and Marion, Claude (2018) 'On finite simple images of triangle groups.' Israel Journal of Mathematics, 227 (1). 131 - 162. ISSN 0021-2172

[img]
Preview
Text
1706.07641.pdf - Accepted Version

Download (271kB) | Preview

Abstract

For a simple algebraic group G in characteristic p, a triple (a, b, c) of positive integers is said to be rigid for G if the dimensions of the subvarieties of G of elements of order dividing a, b, c sum to 2 dim G. In this paper we complete the proof of a conjecture of the third author, that for a rigid triple (a, b, c) for G with p > 0, the triangle group Ta,b,c has only finitely many simple images of the form G(pr). We also obtain further results on the more general form of the conjecture, where the images G(pr) can be arbitrary quasisimple groups of type G.

Item Type: Article
Divisions: Faculty of Science and Health > Mathematical Sciences, Department of
Depositing User: Elements
Date Deposited: 05 Sep 2019 10:35
Last Modified: 05 Sep 2019 10:35
URI: http://repository.essex.ac.uk/id/eprint/25266

Actions (login required)

View Item View Item